Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Marplan doseage

Posted by Elizabeth on July 30, 1999, at 19:38:14

In reply to Re: Marplan doseage, posted by Judy on July 30, 1999, at 10:45:30

> Try to be patient with the Marplan for a while longer, stay in touch with your doctor about what you're feeling AND watch out for those sweets/carbo cravings (suck on ice chips to numb your taste buds and clean out a drawer or something!).

I don't think it's your taste buds that you'd want to numb; I think it's your hypothalamus.

But anyway, this is pretty distressing for me to hear. I am not particularly sensitive to the "activating" effects of Parnate, but I am very sensitive to the cardiovascular effects. For example, I had a mini-hypertensive episode today (went up to 160/100ish; I took a Procardia) for no particular reason (I mean, it was because of the Parnate: I had taken one of my doses about an hour before, I think - but I hadn't eaten *anything*). I don't want to have to live with this fear, but I don't want to live with the risks of being overweight (health problems, social problems, having to buy new clothes), either. (From my experience with Nardil, "diet and exercise" is not a viable solution for me.) So I had been hoping that Marplan might offer an alternative. I'd been considering a tricyclic, but most of them have anticholinergic effects that I can't tolerate.

One thing about the sweets cravings: you're going to hate me for saying this, but you probably should just avoid sweets altogether, because once you start, you might not be able to stop. The reason you eat so damned much is because you don't know that you're full.

You might also try complex carbohydrates - pasta, baked potatoes, etc. I can't remember whether that helps any.

BTW the Parnate doesn't keep me from sleeping (my sleep's not great but it's a hell of a lot better than when I was depressed - also, my dad has the same chronic insomnia (though he doesn't share my other sleep anomalies, as far as I know), and he doesn't take ADs, so it's probably not caused by the Parnate anyway). It did when I was taking it later in the day, though. Now I'm back to my "default" sleep pattern (i.e., same as no depression and no meds): get to sleep easily enough, but can't stay asleep for more than a couple hours at a time.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:9384